# SDR DXTA2015122306143

- Difficulty date: December 23, 2015
- Submitted: December 28, 2015
- Operation: Air carrier
- Aircraft: N640QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605240
- Aircraft time: 12,013 hours, 9,557 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: E125R1351
- Condition: Failed
- Location: Map Light
- Stage of operation: CR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IN FLIGHT CREW NOTICED RT SIDE MAP LIGHT WOULD NOT EXTINGUISH.  ON APPROACH TO DESTINATION CREW SMELLED AN ELEC SMOKE ODOR.  CB RT PANEL, LT SIDE LIGHTS, POPPED & ODOR WENT AWAY.  DID NOT RESET CIRCUIT BREAKER.  REMOVED RT CB PANEL & FOUND CHART LIGHT RHEOSTAT ONLY WORKED ON HIGH & GROOVES BETWEEN SEGMENTS FULL OF BRUSH MATERIAL.  CHART LIGHT INNER ASSEMBLY WOULD TWIST IN HOUSING MAKING RUBBER COVER TO BE REMOVED & CONTACT TO BE MADE WITH STRUCTURE DISENGAGING THE RT PANEL CB.  NO DAMAGE TO STRUCTURE NOTED.  REMOVED CO-PILOT CHART LIGHT RHEOSTAT PN E-125-R1-351, SN N/A & INSTALLED NEW RHEOSTAT IAW MM 20-21-03. PERFORMED OPERATIONS CHECK FOUND GOOD.
